MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Disconnection (1171); Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that event log files were submitted for review.Device interrogation captured a low voltage event on (b)(6) 2024 which the patient attributed to accidental uncharged battery usage.The event log files captured a series of low power hazard events and power cable disconnects on (b)(6) 2024 at 13:00 while tethered to the mobile power unit.These events were caused by a brief power interruption to the mpu.Related manufacturer reference number: 2916596-2024-01649 (pump mlp-005050).
 
Additional Manufacturer Narrative
Section a3: date of birth is missing.The information was requested.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a loss of power to the mobile power unit (mpu) was confirmed via the log file analysis.The mpu was not returned for analysis; however, a log file was submitted ((b)(6)) for review that showed events spanning approximately 3 days (10mar2024 ¿ 13mar2024 per timestamp).A loss of external power event associated with power cable disconnect and low voltage hazard alarms was active on (b)(6) 2024 from 13:00:34 ¿ 13:00:36.This event appears to be due to a loss of ac power while connected to the mobile power unit.Pump operation was not affected by these events.The backup battery supported the system during this event.No other notable alarms were active in the log file.Multiple good faith efforts were sent asking for the serial number of the mpu, if the mpu has a v-lock on the ac power cord, if the cause of the loss of power was identified, if the mpu was exchanged and if any product would be returned for analysis.To date, no response has been provided.A root cause for the reported event could not be conclusively determined through this analysis; however, the alarms appear to be due to a loss of a/c power.The device history records were unable to be reviewed for the mobile power unit due to no serial number being provided.Heartmate 3 instructions for use section 8 ¿ ¿equipment storage and care¿ and heartmate 3 patient handbook section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment.Additionally, heartmate 3 patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories for damage, and to replace any equipment that appears damaged or worn.Heartmate 3 instructions for use section 7 entitled ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms, including low voltage, power cable disconnect, no external power alarms.Heartmate 3 instructions for use section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ addresses the user to not use expired batteries and advises the user to properly dispose of them.Heartmate 3 patient handbook and heartmate 3 instructions for use (ifu) caution users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18924817
Report Number2916596-2024-01648
Device Sequence Number4540448
Product Code DSQ
UDI-Device Identifier00813024013006
UDI-Public00813024013006
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight151 KG